Alert archive / Texas / Wind Advisories in 2013
Wind Advisory 4, NWS Fort Worth, TX
NWS Fort Worth, TX issued this wind advisory at Mar 4, 2013, 9:18 PM CST for 40 counties in Texas. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Mar 4, 2013, 9:18 PM CST (03:18 UTC)
- Expired
- Mar 5, 2013, 12:00 PM CST
- In force
- 15 hr
- Issued by
- NWS Fort Worth, TX
All 40 counties
Bell County, TX, Bosque County, TX, Collin County, TX, Comanche County, TX, Cooke County, TX, Coryell County, TX, Dallas County, TX, Delta County, TX, Denton County, TX, Eastland County, TX, Ellis County, TX, Erath County, TX, Falls County, TX, Fannin County, TX, Grayson County, TX, Hamilton County, TX, Hill County, TX, Hood County, TX, Hopkins County, TX, Hunt County, TX, Jack County, TX, Johnson County, TX, Kaufman County, TX, Lamar County, TX, Lampasas County, TX, McLennan County, TX, Milam County, TX, Mills County, TX, Montague County, TX, Navarro County, TX, Palo Pinto County, TX, Parker County, TX, Rains County, TX, Rockwall County, TX, Somervell County, TX, Stephens County, TX, Tarrant County, TX, Van Zandt County, TX, Wise County, TX, Young County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 7 km from the middle of the area, began a volume at 03:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 3.3 hours before the alert went out and 35 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 5398 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 147 m²/s²
- 0-3 km storm-relative helicity
- 163 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
910 WWUS74 KFWD 050318 NPWFWD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FORT WORTH TX 918 PM CST MON MAR 4 2013 ...WIND ADVISORY IN EFFECT ALONG AND WEST OF A LINE FROM MONTAGUE TO GRANBURY TO LAMPASAS THROUGH 5 AM... .SYNOPSIS...A COLD FRONT WILL MOVE THROUGH THE AREA TONIGHT AND WINDS ACROSS THE WESTERN AREAS OF NORTH TEXAS MAY GUST UP TO 45 MPH FROM THE NORTH. TXZ091-100>102-115>117-129>132-141>143-156-051100- /O.NEW.KFWD.WI.Y.0004.130305T0318Z-130305T1100Z/ MONTAGUE-YOUNG-JACK-WISE-STEPHENS-PALO PINTO-PARKER-EASTLAND- ERATH-HOOD-SOMERVELL-COMANCHE-MILLS-HAMILTON-LAMPASAS- INCLUDING THE CITIES OF...BOWIE...NOCONA...GRAHAM...OLNEY... JACKSBORO...DECATUR...BRIDGEPORT...BRECKENRIDGE...MINERAL WELLS... WEATHERFORD...BRIAR...CISCO...EASTLAND...RANGER...GORMAN... STEPHENVILLE...DUBLIN...GRANBURY...OAK TRAIL SHORES...GLEN ROSE... COMANCHE...DE LEON...GOLDTHWAITE...HAMILTON...HICO...LAMPASAS 918 PM CST MON MAR 4 2013 ...WIND ADVISORY IN EFFECT UNTIL 5 AM CST TUESDAY... THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 5 AM CST TUESDAY. * TIMING...THROUGH 5 AM. * WINDS...NORTH WINDS SUSTAINED NEAR 25 MPH WITH GUSTS UP TO 45 MPH POSSIBLE. * LOCATION...ALONG AND WEST OF A LINE FROM MONTAGUE TO GRANBURY TO LAMPASAS. * IMPACTS...THESE STRONG WINDS WILL EASILY MOVE LOOSE OR LIGHT WEIGHT OUTDOOR OBJECTS. TRAVEL IN HIGH PROFILE VEHICLES ON EAST- WEST ROADS MAY BE DIFFICULT AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. BOATERS SHOULD USE EXTRA CAUTION WHEN VENTURING ONTO AREA LAKES. RESIDENTS MAY WISH TO TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LIGHTWEIGHT OUTDOOR OBJECTS THAT MAY BE BLOWN AROUND IN THE STRONG WINDS. && $$ 92
2 follow-up statements
288 WWUS74 KFWD 050856 NPWFWD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FORT WORTH TX 256 AM CST TUE MAR 5 2013 ...WIND ADVISORY IN EFFECT THROUGH NOON NORTHWEST OF A LINE FROM ATHENS TO HEARNE... .SYNOPSIS...HIGH PRESSURE WILL BUILD IN QUICKLY BEHIND A COLD FRONT AND RESULT IN STRONG AND GUSTY NORTH WINDS IN THE 25 TO 35 MPH RANGE WITH SOME GUST UP TO 45 MPH. TXZ092>095-103>107-118>123-133-134-144>146-157>160-174-051800- /O.EXB.KFWD.WI.Y.0004.000000T0000Z-130305T1800Z/ COOKE-GRAYSON-FANNIN-LAMAR-DENTON-COLLIN-HUNT-DELTA-HOPKINS- TARRANT-DALLAS-ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-JOHNSON-ELLIS- BOSQUE-HILL-NAVARRO-CORYELL-BELL-MCLENNAN-FALLS-MILAM- INCLUDING THE CITIES OF...GAINESVILLE...SHERMAN...DENISON... BONHAM...PARIS...DENTON...LEWISVILLE...FLOWER MOUND... THE COLONY...PLANO...GREENVILLE...COMMERCE...COOPER... SULPHUR SPRINGS...FORT WORTH...ARLINGTON...DALLAS...ROCKWALL... TERRELL...KAUFMAN...FORNEY...WILLS POINT...CANTON... GRAND SALINE...VAN...EDGEWOOD...EMORY...POINT...EAST TAWAKONI... CLEBURNE...BURLESON...WAXAHACHIE...ENNIS...MIDLOTHIAN... GLENN HEIGHTS...CLIFTON...MERIDIAN...VALLEY MILLS...HILLSBORO... CORSICANA...COPPERAS COVE...GATESVILLE...KILLEEN...TEMPLE... FORT HOOD...WACO...MARLIN...CAMERON...ROCKDALE 256 AM CST TUE MAR 5 2013 ...WIND ADVISORY IN EFFECT UNTIL NOON CST TODAY... THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL NOON CST TODAY. * TIMING...THROUGH NOON. * WINDS...NORTH WINDS SUSTAINED 25 TO 35 MPH WITH GUSTS UP TO 45 MPH POSSIBLE. * LOCATION...NORTHWEST OF A LINE FROM ATHENS TO HEARNE. * IMPACTS...THESE STRONG WINDS WILL EASILY MOVE LOOSE OR LIGHT WEIGHT OUTDOOR OBJECTS. TRAVEL IN HIGH PROFILE VEHICLES ON EAST-WEST ROADS MAY BE DIFFICULT AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. BOATERS SHOULD USE EXTRA CAUTION WHEN VENTURING ONTO AREA LAKES. RESIDENTS MAY WISH TO TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LIGHTWEIGHT OUTDOOR OBJECTS THAT MAY BE BLOWN AROUND IN THE STRONG WINDS. && $$ TXZ091-100>102-115>117-129>132-141>143-156-051800- /O.EXT.KFWD.WI.Y.0004.000000T0000Z-130305T1800Z/ MONTAGUE-YOUNG-JACK-WISE-STEPHENS-PALO PINTO-PARKER-EASTLAND- ERATH-HOOD-SOMERVELL-COMANCHE-MILLS-HAMILTON-LAMPASAS- INCLUDING THE CITIES OF...BOWIE...NOCONA...GRAHAM...OLNEY... JACKSBORO...DECATUR...BRIDGEPORT...BRECKENRIDGE...MINERAL WELLS... WEATHERFORD...BRIAR...CISCO...EASTLAND...RANGER...GORMAN... STEPHENVILLE...DUBLIN...GRANBURY...OAK TRAIL SHORES...GLEN ROSE... COMANCHE...DE LEON...GOLDTHWAITE...HAMILTON...HICO...LAMPASAS 256 AM CST TUE MAR 5 2013 ...WIND ADVISORY NOW IN EFFECT UNTIL NOON CST TODAY... * TIMING...THROUGH 5 AM. * WINDS...NORTH WINDS SUSTAINED NEAR 25 MPH WITH GUSTS UP TO 45 MPH POSSIBLE. * LOCATION...ALONG AND WEST OF A LINE FROM MONTAGUE TO GRANBURY TO LAMPASAS. * IMPACTS...THESE STRONG WINDS WILL EASILY MOVE LOOSE OR LIGHT WEIGHT OUTDOOR OBJECTS. TRAVEL IN HIGH PROFILE VEHICLES ON EAST- WEST ROADS MAY BE DIFFICULT AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. BOATERS SHOULD USE EXTRA CAUTION WHEN VENTURING ONTO AREA LAKES. RESIDENTS MAY WISH TO TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LIGHTWEIGHT OUTDOOR OBJECTS THAT MAY BE BLOWN AROUND IN THE STRONG WINDS. && $$
330 WWUS74 KFWD 051736 NPWFWD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FORT WORTH TX 1136 AM CST TUE MAR 5 2013 TXZ091>095-100>107-115>123-129>134-141>146-156>160-174-051845- /O.EXP.KFWD.WI.Y.0004.000000T0000Z-130305T1800Z/ MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-MILAM- INCLUDING THE CITIES OF...BOWIE...NOCONA...GAINESVILLE... SHERMAN...DENISON...BONHAM...PARIS...GRAHAM...OLNEY...JACKSBORO... DECATUR...BRIDGEPORT...DENTON...LEWISVILLE...FLOWER MOUND... THE COLONY...PLANO...GREENVILLE...COMMERCE...COOPER... SULPHUR SPRINGS...BRECKENRIDGE...MINERAL WELLS...WEATHERFORD... BRIAR...FORT WORTH...ARLINGTON...DALLAS...ROCKWALL...TERRELL... KAUFMAN...FORNEY...WILLS POINT...CANTON...GRAND SALINE...VAN... EDGEWOOD...EMORY...POINT...EAST TAWAKONI...CISCO...EASTLAND... RANGER...GORMAN...STEPHENVILLE...DUBLIN...GRANBURY... OAK TRAIL SHORES...GLEN ROSE...CLEBURNE...BURLESON...WAXAHACHIE... ENNIS...MIDLOTHIAN...GLENN HEIGHTS...COMANCHE...DE LEON... GOLDTHWAITE...HAMILTON...HICO...CLIFTON...MERIDIAN... VALLEY MILLS...HILLSBORO...CORSICANA...LAMPASAS...COPPERAS COVE... GATESVILLE...KILLEEN...TEMPLE...FORT HOOD...WACO...MARLIN... CAMERON...ROCKDALE 1136 AM CST TUE MAR 5 2013 ...WIND ADVISORY WILL EXPIRE AT NOON CST TODAY... WINDS HAVE DECREASED BEHIND THE COLD FRONT AND THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE AT NOON. HOWEVER...WIND GUSTS OVER 30 MPH WILL REMAIN POSSIBLE THROUGHOUT THE AFTERNOON. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this wind advisory went out at Mar 4, 5:49 PM CST, 3 hours 29 minutes earlier.
Area forecast discussion, Mar 4, 5:49 PM CST, 3 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 549 PM CST MON MAR 4 2013 .AVIATION... FROPA STILL EXPECTED FOR METROPLEX AROUND 3Z/9PM AND WACO BEFORE MIDNIGHT. GUSTY WINDS WILL PERSIST THROUGH MONDAY AFTERNOON...WITH SOME BRIEF MVFR CEILINGS NEAR SUNRISE. 84 && .PREV DISCUSSION... /ISSUED 312 PM CST MON MAR 4 2013/ WITH SOUTHWESTERLY WINDS...TEMPERATURES HAVE WARMED INTO THE 70S AND 80S ACROSS NORTH TEXAS. A FEW LOCATIONS IN THE WESTERN ZONES ARE CURRENTLY APPROACHING 90 DEGREES. THE SOUTHWESTERLY WINDS ARE IN RESPONSE TO AN APPROACHING COLD FRONT. THIS FRONT IS EXPECTED TO PUSH INTO OUR NORTHERN ZONES AROUND 00Z...INTO THE METROPLEX AROUND 03Z..WACO AROUND 08Z AND OUT OF THE CWA BY 11Z. WINDS BEHIND THE FRONT WILL BE GUSTY...OUT OF THE NORTH AROUND 20 TO 25 MPH WITH HIGHER GUSTS. THIS WILL BE VERY CLOSE TO WIND ADVISORY CRITERIA. HOWEVER...THE STRONGEST WINDS WILL ONLY LAST AROUND 3 HOURS...AND GIVEN THAT SPEEDS MAY ONLY MEET AND NOT EXCEED CRITERIA LEVEL OF SUSTAINED AT 25 MPH...WILL HOLD OFF ON AN ADVISORY. A FEW OF THE HIGH-RES MODELS ARE INDICATING A THIN LINE OF SHOWERS IS POSSIBLE ACROSS THE EXTREME SOUTHEASTERN ZONES ALONG THE FRONT AFTER MIDNIGHT. KEPT THE 20 POPS GOING...BUT RAINFALL AMOUNTS ARE EXPECTED TO BE MINIMAL. LOWS TONIGHT WILL RANGE FROM THE MIDDLE 30S IN THE NORTHWEST TO THE MIDDLE 40S IN THE SOUTHEAST. THE METMOS IS TOO WARM WITH ITS FORECAST. THE RAW OUTPUT OF THE NAM IS MORE IN LINE OF HOW LOW TEMPS SHOULD FALL TONIGHT. BREEZY NORTHERLY WINDS WILL CONTINUE TOMORROW AND HIGHS WILL ONLY REACH THE 50S TO LOWER 60S ACROSS THE AREA. A FREEZE IS EXPECTED FOR MUCH OF THE AREA TUESDAY NIGHT AS LIGHT WINDS AND CLEAR SKIES ARE EXPECTED TO BE IN PLACE. 50S/60S IS EXPECTED ONCE AGAIN FOR WEDNESDAY...AS WINDS WEAKEN AND BEGIN TO VEER TO THE EAST. SOUTHERLY FLOW IS EXPECTED TO RETURN THURSDAY...AND A REBOUND OF TEMPERATURES WILL COMMENCE. THE NEXT SYSTEM IS EXPECTED TO APPROACH THE REGION LATE SATURDAY NIGHT AND SUNDAY. THE MEXMOS IS TOO HIGH FOR POPS SATURDAY DURING THE AFTERNOON HOURS. THERE COULD BE SCATTERED WARM-AIR ADVECTION SHOWERS...BUT COVERAGE IS NOT EXPECTED TO BE HIGH. THE BEST CHANCE OF RAIN IS EXPECTED TO BE IN THE OVERNIGHT SATURDAY AND SUNDAY TIME FRAME AS A PACIFIC FRONT MOVES THROUGH THE REGION. INSTABILITY LEVELS AND MID-LEVEL LAPSE RATES ARE EXPECTED TO BE TOO LOW AND SEVERE WEATHER IS NOT ANTICIPATED AT THIS TIME. THE MEDIUM RANGE MODELS ARE IN DECENT AGREEMENT THAT MOST LOCATIONS MAY RECEIVE A HALF OF AN INCH OF RAINFALL. HAMPSHIRE && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 41 58 32 60 40 / 5 0 0 0 5 WACO, TX 45 63 31 63 37 / 5 0 0 0 5 PARIS, TX 41 56 28 55 33 / 10 5 0 0 5 DENTON, TX 39 56 29 57 35 / 5 0 0 0 5 MCKINNEY, TX 40 57 29 57 33 / 5 0 0 0 5 DALLAS, TX 41 56 34 59 40 / 5 0 0 0 5 TERRELL, TX 41 55 31 57 36 / 5 0 0 0 5 CORSICANA, TX 45 59 32 60 38 / 5 0 0 0 5 TEMPLE, TX 44 61 31 62 37 / 5 0 0 0 5 MINERAL WELLS, TX 37 59 27 65 36 / 5 0 0 0 5 && .FWD WATCHES/WARNINGS/ADVISORIES... NONE. && /
Hazardous weather outlook, Mar 4, 9:13 PM CST, 5 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 913 PM CST MON MAR 4 2013 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-060315- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 913 PM CST MON MAR 4 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE...TONIGHT. A WIND ADVISORY HAS BEEN ISSUED THROUGH 5 A.M. FOR NORTH WINDS GUSTING POSSIBLY AS HIGH AS 45 MPH ALONG AND WEST OF A LINE FROM MONTAGUE TO GRANBURY TO LAMPASAS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. ELEVATED FIRE WEATHER CONDITIONS WILL DEVELOP ON TUESDAY ALONG AND WEST OF A JACKSBORO TO FORT WORTH TO TEMPLE LINE DUE TO STRONG NORTH WINDS AND MINIMUM RELATIVE HUMIDITY VALUES BETWEEN 15 AND 25 PERCENT. THUNDERSTORM CHANCES WILL RETURN TO NORTH AND CENTRAL TEXAS SATURDAY NIGHT THROUGH SUNDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.